Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 241, NWS Goodland, KS

August 1, 2001Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Aug 1, 2001, 10:28 PM MDT for Dundy County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2001, 10:28 PM MDT (04:28 UTC)
Expired
Aug 1, 2001, 11:30 PM MDT
In force
62 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Dundy County, NE

The radar

The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2178 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WUUS53 KGLD 020428
SVRGLD
NEC057-020530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1028 PM MDT WED AUG 1 2001

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DUNDY COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 1130 PM MDT

* AT 1028 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN YUMA COUNTY...OR
  ABOUT 17 MILES NORTHEAST OF WRAY...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA.

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

$$

LAT...LON 4034 10205 4020 10204 4022 10142 4034 10146

COLEMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:13 PM MDT, 15 minutes earlier.

Area forecast discussion, Aug 1, 10:13 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1013 PM MDT WED AUG 1 2001

ZONES HAVE BEEN UPDATED TO REFLECT THE WATCH CANCELLATION AND TO
REMOVE MENTION OF THUNDERSTORMS IN ALL BUT THE NORTHWEST 1/3 OF THE
CWFA.  MCS IS STILL ROLLING ACROSS THE NORTHWEST PORTION OF THE
CWFA.  MAY SEE SOME URBAN AND SMALL STREAM FLOODING FROM THE HEAVY
RAINS ACROSS YUMA COUNTY...SO ADVISORY HAS BEEN ISSUED FOR THAT
AREA THROUGH 1230 AM MDT.

.GLD...NONE.

LOCKHART

In the hours before

Local storm report, Aug 1, 7:13 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT WED AUG 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    4 NW ABARR                CO   .88 INCH HAIL
08/01/01   YUMA                           REPORTED BY PUBLIC.
Special weather statement, Aug 1, 7:33 PM MDT, 2 hours 55 minutes before
COZ090>092-KSZ001>003-013>015-027>029-NEZ079>081-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
733 PM MDT WED AUG 1 2001

...A SEVERE THUNDERSTORM WATCH CONTINUES FOR MUCH OF NORTHWEST
KANSAS...SOUTHWEST NEBRASKA...AND EASTERN COLORADO...

THE FOLLOWING KANSAS COUNTIES ARE IN THIS WATCH...CHEYENNE...
RAWLINS...DECATUR...SHERMAN...THOMAS...SHERIDAN...WALLACE...LOGAN...
AND GOVE.

IN COLORADO THE WATCH INCLUDES THESE COUNTIES...YUMA...KIT CARSON...
AND CHEYENNE.

THE WATCH ALSO COVERS THESE COUNTIES IN SOUTHWEST NEBRASKA...DUNDY...
HITCHCOCK...AND RED WILLOW.

YOU CAN EXPECT THUNDERSTORMS TO DEVELOP THROUGH THIS EVENING ACROSS
THE WATCH AREA.  SOME STORMS MAY BE SEVERE. IN ADDITION...DANGEROUS
FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THUNDERSTORMS
THIS EVENING. IF YOU ARE OUTDOORS IN THE VICINITY OF THUNDERSTORMS
SEEK SHELTER IMMEDIATELY. IF NO SHELTER IS AVAILABLE...FIND A LOW
SPOT AWAY FROM TREES...FENCES...AND POLES. MAKE SURE THE PLACE YOU
PICK IS NOT SUBJECT TO FLOODING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP. SEVERE THUNDERSTORMS
PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. IF A
THUNDERSTORM APPROACHES YOUR AREA...SEEK SHELTER INSIDE A STURDY
BUILDING IMMEDIATELY.

DORN/MENTZER
Local storm report, Aug 1, 7:54 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT WED AUG 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    5 S JOES                  CO   .75 INCH HAIL
08/01/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0725 PM    8 SW ECKLEY               CO   .75 INCH HAIL
08/01/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.
Local storm report, Aug 1, 9:14 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
914 PM MDT WED AUG 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    9 S YUMA                  CO   .88 INCH HAIL
08/01/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.
Local storm report, Aug 1, 9:37 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
937 PM MDT WED AUG 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0929 PM    CLARKVILLE                CO   60 MPH TSTM GUST
08/01/01   YUMA                           2 TREE LIMBS DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Aug 1, 10:00 PM MDT, 28 minutes before
COZ090>092-KSZ001>003-013>015-027>029-NEZ079>081-020415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM MDT WED AUG 1 2001

...THE SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHWEST
KANSAS...SOUTHWEST NEBRASKA...AND EASTERN COLORADO HAS EXPIRED...

SCATTERED THUNDERSTORMS WILL CONTINUE OVER EASTERN COLORADO...
SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS THROUGH 230 AM MDT
(330 AM CDT).  HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED.

MENTZER

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.